MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN STRAIGHT; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175210P0
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(4117) the device is not accessible for testing as it remained implanted in the patient.(4109/213) the review of historical data indicated that no other complaint was reported for the same sterilization lot number 22j07.(3331/213) the device history records review concluded that no deviation was identified in relation with the reported event.(11/213) one retention sample from the same sterilization lot number with the same fabric type (knitted) and the same coating parameters as the involved product.A visual inspection of the retention sample was performed by two qualified quality control technicians.It was concluded that the product is in compliance with the specifications.The retention sample subsequently underwent a water permeability testing and the test result is within specification (<5ml/min/cm²).(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported to intervascular that when a patient was having an impella 5.5 put in and was being cannulated with an axillary graft, the graft was leaking throughout the whole graft surface and also at the anastomosis site.The patient lost 6 liters of blood during the event.The blood was gathered with a cell saver and given back to the patient.The surgeon had to use 20ml of floseal (10ml x 2).Preveleak was also used to help with the bleeding.The patient went to the intensive care unit (icu); however, the patient had to come back to the operating room (or) for bleeding on (b)(6) 2024.
 
Additional Manufacturer Narrative
(4112/4248) the case and its investigation have been reviewed by the medical affairs department who concluded that: "this complaint refers to the use of a 10mm x 30cm hemashield platinum woven double velour straight graft as an access conduit to the axillary artery for the purpose of inserting an impella 5.5 support system (abiomed) on (b)(6) 2024.The graft was reported to have bled throughout its entire surface.A topical hemostat (floseal) and a surgical sealant (preveleak) were used to reestablish hemostasis.The patient was reported to have lost approximately 6 liters of blood.Blood loss was recovered during the surgery and replaced via a cell saver device.After surgery the patient was taken to the icu but was again taken back to the or due to blood loss on (b)(6) 2024.There was no additional information provided regarding the second surgery or the current status of the patient.Multiple attempts to contact the surgeon and request more information for this investigation were unsuccessful.Use of hemashield platinum woven grafts for the percutaneous insertion of the impella 5.5 device is off label.The maker of impella, abiomed, recommends the use of the hemashield platinum woven vascular graft for this purpose.Patients requiring use of the impella 5.5 support system are in cardiogenic shock.The internal investigation of historical data as well as the analysis of the retention sample were within specifications.Due to the lack of information provided a cause of bleeding cannot be determined." (4110/213) occurrence of bleeding events are reviewed monthly during quality meeting, as per internal procedure.During last meeting (september 2024), the bleeding events rate on hemashield products was within the maximum anticipated by the product risk assessment.(19) the investigation concluded that it was not possible to identify the exact origin of the adverse event since the involved product is not available for evaluation.However, the conducted investigation suggests that the product was not defective at the time of manufacturing.As stated in the medical assessment, the use of hemashield platinum woven grafts for the percutaneous insertion of the impella 5.5 device is off-label.To be noted that as per the product instructions for use, hemashield platinum woven vascular grafts are intended for use in the replacement or repair of the thoracic aorta, abdominal aorta and peripheral arteries, when open surgical operation is required.
 
Event or Problem Description
Complaint # (b)(4).

Brand Name
HEMASHIELD PLATINUM WOVEN STRAIGHT
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key19728128
Report Number1640201-2024-00012
Device Sequence Number8130670
Product Code MAL
UDI-Device Identifier00384401018155
UDI-Public(01)00384401018155
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00202175210P0
Device Catalogue NumberM00202175210P0
Device Lot Number22J07
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOSEAL AND PREVELEAK.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age53 YR
Patient SexMale
Patient Weight106 KG